Can tight muscles in the chest cause daily asthma symptoms? my chest gets heavy off and on throughout the day I take Combivent Respimat 20-100 MCG/ACT IN AERS, Levalbuterol HCL 1.25 MG/3ML IN NEBU 2X a day before Advair, Singular 10 MG PO TABS, Advair Diskus 500-50 MCG/Dose in AEPB 2X a day, Qvar 80 MCG/ACT IN AERS 2 puffs 2X a day for my severe asthma and I do get relief from the Combivent only to have the chest heaviness come back hours later. So if it were from tight muscles in my chest wouldn’t the Combivent not work because is affecting the lungs and not the muscles?
"Tight muscles" or "chest heaviness" could be secondary to labored breathing and interpreted by one as asthma symptoms. Asthma, even when severe, seldom causes such symptoms. On the other hand, relief of symptoms following the administration of combivent does suggest a correlation between what you experience and limitation of airflow.
However, putting that relief aside for a moment, such symptoms are more commonly experienced with heart disease or chronic musculoskeletal strain (the result of exercise involving the muscles of the chest wall.
It would be wise to discuss this with your doctor so that causes other than asthma would be considered and ruled out by him/her.
Thank You for your reply Dr. Tinkelman,
I don't have to exercise for my chest to get heavy I also wake up in the middle of the night short of breath and with a heavy chest I really don't have to do anything to bring it on. Also my heart has been checked out and I'm glad to say that my heart is in great shape I've had a stress test with 2D echo done to check my heart.
My doctor wants to wait and see what happens but I've been like this since I had bronchitis back in October of last year ( 2012 ) and my doctor is pleased with my condition as it is right now even though I'm still having problems, I just don't know what to do at this point my doctor doesn't want to do anything even though my symptoms continue.
With the way I feel right now I don't want to see him or any other doctor because I feel like I'm going no where fast and alls I want to do is breath.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.